MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. DEHPFREE PRI GRAV SET 1 SS VLV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. DEHPFREE PRI GRAV SET 1 SS VLV; INTRAVASCULAR ADMINISTRATION SET
Model Number 41173E
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.The initial reporter also notified the fda on 14 july, 2020.Medwatch report # mw5095273.Report source other: medwatch report.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that dehpfree pri grav set 1 ss vlv had air in the line which likely resulted in air embolism.This occurred on 2 occasions.The following information was provided by the initial reporter: material no: 41173e, batch no: unknown.It was reported that ct of chest/abdomen/pelvis revealed likely a "iatrogenic embolism" in heart and pulmonary arterial trunk.Event description per email states: ct chest/abdomen/pelvis revealed likely iatrogenic air embolism in heart and pulmonary arterial trunk.This is the second similar event in a 2 month time frame that could be attributed to iv tubing.Bd currently has a recall on other iv tubing that can result in air embolism.Fda safety report id# (b)(4).
 
Event or Problem Description
It was reported that dehpfree pri grav set 1 ss vlv had air in the line which likely resulted in air embolism.This occurred on 2 occasions.The following information was provided by the initial reporter: material no: 41173e batch no: unknown.It was reported that ct of chest/abdomen/pelvis revealed likely a "iatrogenic embolism" in heart and pulmonary arterial trunk.Event description per email states: ct chest/abdomen/pelvis revealed likely iatrogenic air embolism in heart and pulmonary arterial trunk.This is the second similar event in a 2 month time frame that could be attributed to iv tubing.Bd currently has a recall on other iv tubing that can result in air embolism.Fda safety report id#(b)(4).
 
Additional Manufacturer Narrative
H.6.Investigation: no product or photo was returned by the customer.A device history record review could not be performed on model 41173e because a lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.

Brand Name
DEHPFREE PRI GRAV SET 1 SS VLV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10646213
Report Number9616066-2020-20038
Device Sequence Number2561882
Product Code FPA
UDI-Device Identifier37613203020900
UDI-Public37613203020900
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number41173E
Device Catalogue Number41173E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;